MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 9MM X 35CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 9MM X 35CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF180935
Medical Device Problem Codes Break (1069); Material Rupture (1546); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization of an aneurysm at the renal artery aneurysm, a deltafill18 9mm x 35cm coil (dlf180935, 30464369) was attempted to be re-sheath because the coil size did not fit, but the sheath got damaged, and it was difficult to retrieve.The procedure was successfully completed with another new coil.There was no negative impact to the patient.A continuous flush was done.The deltafill was used according to the instructions for use (ifu).Other concomitant device is exselsior 1018 microcatheter.Additional information was received indicating that it was poor conformability that led to the re-sheathing.There was no neck remodeling utilized.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, b5, g3, g6, h2, h6 and h10.Complaint conclusion: as reported by the field, during a coil embolization of an aneurysm at the renal artery aneurysm, a deltafill18 9mm x 35cm coil (dlf180935, 30464369) was attempted to be re-sheath because the coil size did not fit, but the sheath got damaged, and it was difficult to retrieve.The procedure was successfully completed with another new coil.There was no negative impact to the patient.A continuous flush was done.The deltafill was used according to the instructions for use (ifu).Other concomitant device is exselsior 1018 microcatheter.Additional information was received indicating that it was poor conformability that led to the re-sheathing.There was no neck remodeling utilized.Additional information received indicated that the delivery wire or coil protruded from the introducer.No resistance was encountered during advancement.It was not necessary to remove the microcatheter.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30464369 number, and no non-conformances related to the malfunction were identified.With the information available and without the product available for analysis, the reported customer complaints could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.The instructions for use (ifu) instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAFILL18 9MM X 35CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17739272
Report Number3008114965-2023-00661
Device Sequence Number12446626
Product Code KRD
UDI-Device Identifier10886704077237
UDI-Public10886704077237
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue NumberDLF180935
Device Lot Number30464369
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer09/22/2023
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXSELSIOR 1018 MICROCATHETER
Patient SexUnknown